Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 57, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 1999, 10:49 PM MDT for Kiowa County, Colorado. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 1999, 10:49 PM MDT (04:49 UTC)
- Expired
- Jun 30, 1999, 11:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Kiowa County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 11:00 PM MDT | Hail 0.75 | Towner, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2907 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 010445 RRA SVRPUB COC061-010530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1049 PM MDT WED JUN 30 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO * UNTIL 1130 PM MDT * AT AT 1047 PM MDT...RADAR SHOWED A RAPIDLY DEVELOPING SEVERE STORM 4 MILES NORTHWEST OF TOWNER...OR 25 MILES EAST NORTHEAST OF EADS MOVING EAST SOUTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED WILL BE TOWNER BY 1100 PM MDT. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. HO/JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:12 PM MDT, 8 hours 37 minutes earlier.
Area forecast discussion, Jun 30, 2:12 PM MDT, 8 hours 37 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 212 PM MDT WED JUN 30 1999 CHALLENGES TONIGHT AND THURSDAY ARE THUNDERSTORM CHANCES. WATER VAPOR LOOP SHOWS MID AND HIGH CLOUDS SURGING SOUTHEASTWARD THROUGH COLORADO ATTM ASSOCIATED WITH WEATHER DISTURBANCE TRACKING THROUGH WYOMING. SURFACE PRESSURE GRADIENT QUITE WEAK ACROSS AREA THIS AFTERNOON...SO WINDS ARE RELATIVELY LIGHT. DEW POINTS IN THE MID 40S TO MID 50S ALONG THE EASTERN MOUNTAINS...TO THE LOWER 60S IN THE SOUTHEAST PLAINS. DRY AIR CONTINUES OVER THE WESTERN CWFA. DEEP MOIST CONVECTION HAS BEEN FIRING ALONG A NARROW STRIP IN NORTHEAST COLORADO AND NORTHWEST KANSAS...WHERE UPPER SUPPORT IS BETTER AND THE CAP IS WEAKER. LATEST LAPS DATA SHOWS THERE IS A WEAK CAP OVER MUCH OF SOUTHEAST COLORADO. GOOD THING...BECAUSE SURFACE BASED CAPES ARE IN THE 2000S ACROSS THE SOUTHEAST PLAINS EAST OF PUEBLO. TONIGHT...WILL DECIDE AT THE LAST MINUTE WHAT KIND OF WORDING TO USE REGARDING STORMS. IF THE CAP CAN HOLD...THERE WOULD BE NOTHING...IF NOT...THEN ISOLATED TO WIDELY SCATTERED WILL BE A GOOD BET. A STORM OR TWO COULD BE MARGINALLY SEVERE...IF DEVELOPMENT OCCURS. THURSDAY: MODELS HINT TOWARD NO MAJOR KICKER FOR STORMS AS UPPER PATTERN SHIFTS TO WESTERLY LATE IN THE DAY AND HOPEFULLY SCOURS SOME MOISTURE OUT OF THE EAST. PROGGED SURFACE DEW POINTS ARE STILL IN THE 50S TO LOWER 60S IN THE EAST SO WILL GO WITH ISOLATED STORMS IN THE EAST. WITH WARMER MID LEVEL TEMPS NEAR THE MOUNTAINS AND WEST AND LOWER MOISTURE...PROBABLY WILL OPT FOR NO MENTION OF STORMS IN ZONES. THURSDAY NIGHT AND FRIDAY...PATTERN SHIFTS TO WEST SOUTHWEST FLOW AS RIDGE BUILDS OVER MUCH OF CWFA. 700 MB TEMPS RISE TO NEAR 20 DEGREES C AND HIGHER...AND THE HEAT IS ON. RIDGE CONTINUES OVER THE AREA THROUGH THE HOLIDAY WEEKEND WITH HOT WEATHER...AND WITH STRONG CAPPING LIKELY...DRY SKIES. WILL FOLLOW MODEL GUIDANCE TEMPS AND POPS QUITE CLOSELY. .PUB...NONE. TLM
In the hours before
Local storm report, Jun 30, 5:42 PM MDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 AM 1 N EADS CO 1 INCH HAIL
06/30/99 KIOWA
0833 AM 10 NE LAMAR CO 1 INCH HAIL
06/30/99 PROWERSLocal storm report, Jun 30, 5:42 PM MDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 AM 1 N EADS CO 1 INCH HAIL
06/30/99 KIOWA
0833 AM 10 NE LAMAR CO 1 INCH HAIL
06/30/99 PROWERSLocal storm report, Jun 30, 9:42 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
942 PM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0912 PM 4 W TOWNER CO 1 INCH HAIL
06/30/99 KIOWA
0917 PM 4 S TOWNER CO 1.75 INCH HAIL
06/30/99 KIOWA
0918 PM 5 S TOWNER CO 1.75 INCH HAIL
06/30/99 KIOWALocal storm report, Jun 30, 9:42 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
942 PM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0912 PM 4 W TOWNER CO 1 INCH HAIL
06/30/99 KIOWA
0917 PM 4 S TOWNER CO 1.75 INCH HAIL
06/30/99 KIOWA
0918 PM 5 S TOWNER CO 1.75 INCH HAIL
06/30/99 KIOWAThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:08 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 32 min |
| Jul 1, 2:38 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 62 min |
| Jul 1, 3:16 AM MDT | Severe Thunderstorm Warning | PUB | Prowers | 59 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.